Cleolinda Jones (cleolinda) wrote,
Cleolinda Jones
cleolinda

  • Mood:
  • Music:

Mama de Cleo rides again

So yesterday I got absolutely zero work done because my dogs spent all morning barking hysterically at stove repair people. The two guys themselves were nice; they've been out to our house a total of three times to install a new range for us (and I'll have to take a picture of it; it's totally space-age awesome and... a bit difficult to cook on, but we're learning). And then, right as they were finishing up, the lead guy tells me (sounding very apologetic and embarrassed, by the way) that... they need to charge us an extra $85 just for coming out there. Which he doesn't think is fair (particularly since no one told us this ahead of time), but his boss is kind of riding him to collect it.

Dear Reader, I just started laughing at them. I mean honestly just laughing in their faces. And then I dialed a number on my cell and said (and I quote), "Here's the phone, talk to my mother. And GOOD LUCK."

By the time she was done calling around, she'd discovered from the Sears rep that there is no such thing as a "trip charge," and that the stove guys' boss (head of the installation company/department) must be scamming customers as a way of skimming off the top. SHENANIGANS!

Meanwhile, my meds--and I'll go into this for future reference for anyone who might be trying Lamictal: I was on 150 mg (in addition to two other medications). My doctor wanted me to try to get up to 200 mg; that's always been the target dose she wanted me to go up to, and we've been moving towards that very slowly over the last two years. (A previous increase that was a bit too-much-too-soon sent me into a severe fit of depression, etc.) So I'm trying to be cautious; I'm trying to be careful. Two Wednesdays ago, I take the 200 mg, just to see, and that afternoon go on a crying jag. Excellent. So I went back to 150 for the next several days, because I was like, the hell with this, I've got a Fifteen Minutes to write.

Aaaaand then I went into that bizarre, overcaffeinated manic phase last Tuesday. I don't know if it would have happened anyway, or if it was triggered by the Lamictal spike, or--hell, if it was going to happen anyway but extra-triggered by a huge Coke I had on Monday. I have no idea how these things work. All I know is that I spent the next three days uncomfortably "on" (although otherwise calm and functional). So on Friday, I said, whatever, I'll try the intermediate 175 dose, just to see if that helps.

Weeeeeeell, in order to do that, I had to cut the end off the pill. We're not talking exact science here, either.

I spent all of Friday doubled up with the worst lower back pain I've ever had.

I mean, it was exactly the same kind I've had at particular times of the month, but more AUGH. I took a total of four Aleve over the course of the day and it did almost nothing. And I had read the list of possible side effects in advance, and "back pain" was, in fact, one of them--but don't tell me I had some kind of psychosomatic thing because I thought I was supposed to have back pain--that shit does not originate in your own head. (My God almighty, let me never experience that again.) So Saturday I was like, THE FUCKING HELL WITH THIS, IT'S BACK TO 150. I was still kind of sore, but: the Fifteen Minutes got finished. And I called my doctor on Monday, and she was like... well then. That... that didn't go too well. Don't do that again, I guess.

Now, just because I'm insane (and in a way completely separate from actual mental illness, I might add), I thought... you know what? Let's try the 200 again. I mean, oddly enough, that was a higher dose, but there was no pain. And maybe the pain came because the pill was--compromised? You know, cut, a bit crumbly; maybe that screwed with the time-release... thingy. Even though I was advised to cut it. I don't know.

You know what? I was completely, totally fine on 200 today. No crying at all; in fact, I was a little bit bouncy. A little flushed, a little dizzy--but that's the side effect I've had with every single med increase (or decrease! or taking it later in the day! or if I forget to take it! or if I take it the next after forgetting to take it!) I've ever had. I've come to think of it as the "Everything okay, full steam ahead" reaction. So... barring an occurrence of the legendary Fatal Rash... and, I mean, I'll have to see how continued use works out... I seem to be okay. Bizarre.


Site Meter
Tags: appropriate responses to bad situations, bipolar, depression, my mother, shenanigans
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 111 comments
Previous
← Ctrl ← Alt
Next
Ctrl → Alt →
Previous
← Ctrl ← Alt
Next
Ctrl → Alt →